Duke Mathematical Journal

On the cuspidal cohomology of arithmetic subgroups of $\mathrm{SL}(2n)$ and the first Betti number of arithmetic $3$-manifolds

L. Clozel

Full-text: Access denied (no subscription detected) We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Article information

Duke Math. J. Volume 55, Number 2 (1987), 475-486.

First available in Project Euclid: 20 February 2004

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 22E40: Discrete subgroups of Lie groups [See also 20Hxx, 32Nxx]
Secondary: 11F70: Representation-theoretic methods; automorphic representations over local and global fields 11F75: Cohomology of arithmetic groups 22E46: Semisimple Lie groups and their representations 57N10: Topology of general 3-manifolds [See also 57Mxx]


Clozel, L. On the cuspidal cohomology of arithmetic subgroups of SL ( 2 n ) and the first Betti number of arithmetic 3 -manifolds. Duke Math. J. 55 (1987), no. 2, 475--486. doi:10.1215/S0012-7094-87-05525-6. http://projecteuclid.org/euclid.dmj/1077306031.

Export citation


  • [1] A. Arthur and L. Clozel, Base change for $GL(n)$, preprint.
  • [2] E. Artin and J. Tate, Class Field Theory, Benjamin, 1968.
  • [3] A. Borel, Commensurability classes and volumes of hyperbolic $3$-manifolds, Ann. Scuola Norm. Sup. Pisa Cl. Sci. (4) 8 (1981), no. 1, 1–33.
  • [4] A. Borel and H. Jacquet, Automorphic forms and automorphic representations, Automorphic forms, representations and $L$-functions (Proc. Sympos. Pure Math., Oregon State Univ., Corvallis, Ore., 1977), Part 1, Proc. Symp. Pure Math. XXXIII, Amer. Math. Soc., Providence, R.I., 1979, pp. 189–207.
  • [5] A. Borel and N. Wallach, Continuous Cohomology, Discrete Subgroups and Representations of Reductive Groups, Annals of Mathematics Studies, vol. 94, Princeton Univ. Press, Princeton, N.J., 1980.
  • [6] A. Borel, Regularization theorems in Lie algebra cohomology. Applications, Duke Math. J. 50 (1983), no. 3, 605–623.
  • [7] P. Delorme Thèse, Univ. Paris-VI, 1978.
  • [8] M. Duflo, Représentations irreductibles des groupes semi-simples complexes, Analyse harmonique sur les groupes de Lie (Sém., Nancy-Strasbourg, 1973–75), Lecture Notes in Math., vol. 497, Springer, Berlin, 1975, pp. 26–88.
  • [9] T. J. Enright, Relative Lie algebra cohomology and unitary representations of complex Lie groups, Duke Math. J. 46 (1979), no. 3, 513–525.
  • [10] H. Jacquet and R. P. Langlands, Automorphic forms on $\rm GL(2)$, Springer-Verlag, Berlin, 1970.
  • [11] H. Jacquet and J. A. Shalika, On Euler products and the classification of automorphic representations I, Amer. J. Math. 103 (1981), no. 3, 499–558.
  • [12] J.-P. Labesse and J. Schwermer, On liftings and cusp cohomology of arithmetic groups, Invent. Math. 83 (1986), no. 2, 383–401.
  • [13] B. Speh, Unitary representations of $\rm Gl(n,\,\bf R)$ with nontrivial $(\germ g,\,K)$-cohomology, Invent. Math. 71 (1983), no. 3, 443–465.
  • [14] A. Weil, On a certain type of characters of the idèle-class group of an algebraic number-field, Proceedings of the international symposium on algebraic number theory, Tokyo & Nikko, 1955, Science Council of Japan, Tokyo, 1956, Oeuvres Scientifiques, II, p. 255–61, pp. 1–7.
  • [15] B. Dodson, Solvable and nonsolvable CM-fields, Amer. J. Math. 108 (1986), no. 1, 75–93 (1986).